Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
J0n

Is it wise to go off accutane now?

Well i have been on accutane for the past 2 months and im pretty much clear except im left with about 30 scars on my forehead! They are extremely red and u would still think they are active acne. So i thought accutane doesnt heal scars and i have no acne left so why not just stop with the accutane now. Well thats what i did yesterday, however is this a wise decision? Im supposed to be on accutane for 6 months and im now taking vitamin A supplements (now that im off it) in hope acne does not return. Some input would really be aprreciated. Thanks guys

Share this post


Link to post
Share on other sites

What haven’t you heard of a dermatologist??? You need to reach 150mg per Kg of body weight for it to be a permanent cure(or at least a chance of a cure). Vitamin A isn’t the same stuff if you over dose on that you can seriously damage your health/die/ Specially if it is unmonitored by blood tests. Your acne probably will come back as 2 months isn’t long enough to alter the cells so they don’t go back to normal.

Go and get a Derm asap

Please

Cheers

Will

:wall:

Share this post


Link to post
Share on other sites

stop taking the vitamin A supplements!! You know better! You are not supposed to be taking them while on accutane. "While on Accutane" = the course + 1 month after the course has ended.

Firstly, you will not determine whether or not to stop accutane, your derm will make that call. 2 months is hardly enough time to reach the dosage you are intended to reach for the course of accutane to be effective. Just because your acne is gone doesnt mean it cant come back.. and more than likely it will.

Red scars? Are you talking about red marks? If so, those marks go away with time, so you will need to be patient.

ACTUAL scars are permanent changes in the contours and texture of your skin. Color / Redness is irrelevant, for the most part these scars are permanent. Accutane MAY be able to adjust some of the more minor or shallow scars. From the sound of it I do NOT think you have scars and actually have red marks.

I dont mean to insult you, but you are making a lot of stupid decisions right now. I would advise you to resume taking accutane normally and see your dermatologist asap. Tell him/her what you have been doing and prepare for a scolding.

Share this post


Link to post
Share on other sites
Well i have been on accutane for the past 2 months and im pretty much clear except im left with about 30 scars on my forehead! They are extremely red and u would still think they are active acne. So i thought accutane doesnt heal scars and i have no acne left so why not just stop with the accutane now. Well thats what i did yesterday, however is this a wise decision? Im supposed to be on accutane for 6 months and im now taking vitamin A supplements (now that im off it) in hope acne does not return. Some input would really be aprreciated. Thanks guys

In my friendly opinion: you're just being impulsive and silly.

First, as others have said, don't take the vitamin A until 3 weeks after your last accutane dose.

Second, as you hopefully know, it is important to take the full cumulative dose of 120-150 mg/kg. Even if you're clear now, you'll have a better chance of better long term results if you finish.

In my opinion and personal experience, my scars and red marks lingered no longer or shorter on accutane or off.

Just get back on the med and take it the full course for crying out loud.

If you're really worried about the flat red marks, get a concealer stick and very subtly touch them. Don't use enough to make it obvious that you're covering them, just enough to take some of the red out.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×